Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 68, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Aug 17, 2020, 2:54 AM PDT. It took effect at Aug 18, 2020, 3:00 AM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2020, 2:54 AM PDT (09:54 UTC)
- In effect from
- Aug 18, 2020, 3:00 AM PDT
- Expired
- Aug 19, 2020, 9:00 AM PDT
- In force
- 30 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
200 WHUS76 KEKA 170954 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 254 AM PDT Mon Aug 17 2020 PZZ475-171800- /O.NEW.KEKA.SC.Y.0068.200818T0600Z-200819T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 254 AM PDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 11 PM this evening to 9 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
9 follow-up statements
566 WHUS76 KEKA 171530 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 830 AM PDT Mon Aug 17 2020 PZZ475-172330- /O.CON.KEKA.SC.Y.0068.200818T0600Z-200819T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 830 AM PDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 11 PM this evening to 9 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
940 WHUS76 KEKA 172325 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 425 PM PDT Mon Aug 17 2020 PZZ475-180430- /O.EXT.KEKA.SC.Y.0068.200818T1000Z-200819T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 425 PM PDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TUESDAY TO 9 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 AM Tuesday to 9 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
086 WHUS76 KEKA 180345 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 845 PM PDT Mon Aug 17 2020 PZZ475-181145- /O.CON.KEKA.SC.Y.0068.200818T1000Z-200819T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 845 PM PDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO 9 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 AM Tuesday to 9 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
744 WHUS76 KEKA 180945 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 245 AM PDT Tue Aug 18 2020 PZZ475-181745- /O.CON.KEKA.SC.Y.0068.200818T1000Z-200819T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 245 AM PDT Tue Aug 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 AM Tuesday to 9 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
740 WHUS76 KEKA 181613 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 913 AM PDT Tue Aug 18 2020 PZZ475-190015- /O.CON.KEKA.SC.Y.0068.000000T0000Z-200819T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 913 AM PDT Tue Aug 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
432 WHUS76 KEKA 182143 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 243 PM PDT Tue Aug 18 2020 PZZ475-190545- /O.CON.KEKA.SC.Y.0068.000000T0000Z-200819T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 243 PM PDT Tue Aug 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
787 WHUS76 KEKA 190337 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 837 PM PDT Tue Aug 18 2020 PZZ475-191145- /O.CON.KEKA.SC.Y.0068.000000T0000Z-200819T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 837 PM PDT Tue Aug 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
660 WHUS76 KEKA 190944 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 244 AM PDT Wed Aug 19 2020 PZZ475-191600- /O.CON.KEKA.SC.Y.0068.000000T0000Z-200819T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 244 AM PDT Wed Aug 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...North winds around 25 kt with steep seas near 6 ft will continue downwind of Cape Mendocino through the day and early this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
857 WHUS76 KEKA 191600 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 900 AM PDT Wed Aug 19 2020 PZZ475-191700- /O.EXP.KEKA.SC.Y.0068.000000T0000Z-200819T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 900 AM PDT Wed Aug 19 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 4:00 PM PDT, 10 hours 54 minutes earlier.
Area forecast discussion, Aug 16, 4:00 PM PDT, 10 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
400 PM PDT Sun Aug 16 2020
.SYNOPSIS...Another round of thunderstorms will be possible late
tonight and Monday for portions of northwest California.
Otherwise, hot and dry weather is expected to persist in the
interior through mid week, while coastal areas gradually cool off
as the marine layer rebuilds.
&&
.DISCUSSION...The initial burst of thunderstorms this morning has
since moved north and east out of our area, leaving partly cloudy
skies across most of the region. High-resolution model guidance is
depicting another thin band of mid-level moisture moving over
Trinity county late this afternoon...leaving the possibility of a few
more isolated thunderstorms triggered by afternoon heating. Thus
have decided to leave the Red Flag warning in effect for portions
of the northern interior until 6 pm this evening.
Models indicate another disturbance emanating from the tropics
spreading northward toward and over the southern portion of the
forecast area (Lake and Mendocino Counties) late tonight. HREF
indicates the highest probabilities for more storms focusing on
much the same areas that got hit last night and early this morning.
Areas farther north and west across Trinity and Humboldt county
will likely avoid this round of storms, as the steering flow will
tend to shunt the activity toward the east, but some of the
convective-allowing models have been inconsistently allowing for
some stray storms to creep into those counties as well. Eastern
Trinity County in particular bears close watching. For now, will
keep storms in our forecast mainly focused on our southern
interior forecast zones, particularly in Lake and Mendocino
Counties. Another Red Flag Warning is in effect there. See the
Fire Weather section below for more details.
Triple digit heat in interior valleys is expected to persist through
early this week. The 850mb temperature anomaly will wane toward the
latter portion of the week as an upstream trough gradually knocks
down the hot Desert SW ridge. Temperatures in the interior will most
likely remain slightly above normal (mid to upper 90s), however. The
high PWAT anomaly streaming north from the tropics will also
diminish by mid week, and the threat for thunderstorms will decrease
substantially by mid week as drier SW flow aloft develops and
surface high pressure rebuilds toward the coast. NBM continues to
indicate non-zero probabilities around 5-10% over the mountain sites
as a trough approaches the West coast late in the week and next
weekend. There is still a great deal a variance amongst the ensemble
members with how fast this trough will progress eastward and how
much it will knock down the ridge. Any rain from this trough is
highly unlikely with most of the ensemble members indicating zero
QPF.
&&
.AVIATION...Satellite imagery continues to depict stratus looming
just offshore, moving slowly toward the coast this afternoon.
This cloud deck will continue to push uniformly through the early
evening hours, eventually working down to LIFR for coastal
terminals. The poorly modeled outer fringes of stratus could
potentially could afflict Humboldt Bay and KACV by this afternoon
with some lowered Cigs. Smoke from the Red-Salmon complex has
continued to lower Vis with haze at KCEC. Storm clusters may
advance in through KUKI once again late tonight, possibly bringing
vicinity lighting and gusty erratic winds after midnight.
&&
.MARINE...A weak, mid period northwest swell has just started to be
felt by local buoys this afternoon, and is expected to peak tomorrow
morning before diminishing by mid-week. Winds will transition
northerly again tomorrow, strongest in the usual expansion fan south
of Cape Mendocino, and persist through much of this week. Conditions
may approach Small Craft Advisory criteria in coverage in the
Southern Outer waters as early as overnight Monday.
&&
.FIRE WEATHER...Storm activity quickly departed by midday, but
there is still at least a slight chance for new thunderstorm
development this afternoon around in and around Trinity County,
and Red Flag Warnings will continue for those areas. Any storms
will be fast- moving, with only light rainfall, and contain
locally gusty outflow winds. That said, the activity will likely
be isolated at most, if it redevelops at all.
Another round of scattered showers and thunderstorms will push
northward tonight into Monday morning, and impact similar areas
as we saw this morning and last night, mainly in and around
interior Mendocino and Lake Counties, and portions of southeastern
Trinity County. Thus, another Red Flag Warning has been issued for
those zones for late tonight through late Monday morning. These
thunderstorms will once again be capable of causing new fire
starts due to their relatively dry nature and fast-movement, along
with the continued dry fuels and low humidity conditions in place.
Any fires that do develop will have favorable conditions for
growth heading into the upcoming week, with continued hot and dry
weather coupled with very dry vegetation. Additionally, the next
few afternoons could be locally breezy as westerly up-valley winds
develop and persist into the evening hours.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 2 AM to 11 AM PDT Monday for CAZ264-276-
277.
Red Flag Warning until 6 PM PDT this evening for CAZ204-211-212-
283.
Heat Advisory until 6 PM PDT this evening for CAZ105>108-110>115.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Aug 16, 4:08 PM PDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 408 PM PDT Sun Aug 16 2020 CAZ101-103-172315- Coastal Del Norte-Northern Humboldt Coast- 408 PM PDT Sun Aug 16 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-172315- Mendocino Coast- 408 PM PDT Sun Aug 16 2020 ...RED FLAG WARNING IN EFFECT FROM 2 AM TO 11 AM PDT MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Isolated thunderstorms will be possible late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms are possible Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-172315- Northern Trinity- 408 PM PDT Sun Aug 16 2020 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Isolated thunderstorms are possible into early evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms are possible Monday. Hot weather will continue much of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ108-172315- Southern Trinity- 408 PM PDT Sun Aug 16 2020 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 AM TO 11 AM PDT MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A stray thunderstorm cannot be ruled out this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible on Monday. Hot weather will continue much of the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-172315- Southern Humboldt Interior- 408 PM PDT Sun Aug 16 2020 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated are possible on Monday. Hot weather will continue much of the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-172315- Southwestern Humboldt- 408 PM PDT Sun Aug 16 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ111>115-172315- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 408 PM PDT Sun Aug 16 2020 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 AM TO 11 AM PDT MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Scattered thunderstorms, with strong and gusty outflow winds and frequent cloud-to-ground lighting are expected late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible on Monday morning. Hot weather will persist much of this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-172315- Northwestern Mendocino Interior- 408 PM PDT Sun Aug 16 2020 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 AM TO 11 AM PDT MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Scattered thunderstorms, with strong and gusty outflow winds and frequent cloud-to-ground lighting are expected late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday morning. Hot weather will persist much of the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-172315- Del Norte Interior- 408 PM PDT Sun Aug 16 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105-172315- Northern Humboldt Interior- 408 PM PDT Sun Aug 16 2020 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A stray thunderstorm is possible early this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot weather will persist into much of the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:32 AM PDT | Heat Advisory | EKA | Lake, Mendocino | 23 hr |
| Aug 17, 3:47 AM PDT | Red Flag Warning | EKA | 15 hr | |
| Aug 17, 7:15 AM PDT | Special Weather Statement | EKA | Lake | 30 min |
| Aug 17, 11:26 AM PDT | Special Weather Statement | EKA | Lake | 49 min |
| Aug 17, 11:42 AM PDT | Special Weather Statement | EKA | Lake | 33 min |
| Aug 17, 12:10 PM PDT | Special Weather Statement | EKA | Mendocino | 50 min |
| Aug 17, 12:58 PM PDT | Special Weather Statement | EKA | Trinity | 47 min |
| Aug 17, 1:46 PM PDT | Special Weather Statement | EKA | Trinity | 44 min |
| Aug 17, 2:41 PM PDT | Special Weather Statement | EKA | Lake | 49 min |
| Aug 17, 3:33 PM PDT | Special Weather Statement | EKA | Lake | 57 min |
| Aug 17, 4:33 PM PDT | Special Weather Statement | EKA | Lake | 57 min |
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.